Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 24, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 29, 2007, 5:02 PM CDT for Florence County, Wisconsin. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2007, 5:02 PM CDT (22:02 UTC)
- Expired
- May 29, 2007, 5:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Florence County, WI
The radar
The Marquette radar (KMQT), 105 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 154 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 292202 SVRGRB WIC037-292230- /O.NEW.KGRB.SV.W.0024.070529T2202Z-070529T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 502 PM CDT TUE MAY 29 2007 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLORENCE COUNTY IN NORTHEAST WISCONSIN... * UNTIL 530 PM CDT * AT 500 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 11 MILES SOUTH OF TIPLER...OR ABOUT 22 MILES NORTHEAST OF CRANDON...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... FLORENCE HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. LAT...LON 4573 8867 4572 8816 4594 8810 4601 8867 $$ SKOWRONSKI
3 follow-up statements
000 WWUS53 KGRB 292211 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 508 PM CDT TUE MAY 29 2007 WIC037-292230- /O.CON.KGRB.SV.W.0024.000000T0000Z-070529T2230Z/ FLORENCE WI- 508 PM CDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR FLORENCE COUNTY... AT 505 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER. THIS STORM WAS LOCATED NEAR LONG LAKE...OR ABOUT 21 MILES NORTHEAST OF CRANDON... MOVING NORTHEAST AT 30 MPH. THE STRONGEST PART OF THE STORM WILL PASS NEAR MORGAN LAKE AND PATTEN LAKE...AND THEN JUST WEST OF THE TOWN OF FLORENCE. HAIL AND DANGEROUS LIGHTNING ARE EXPECTED WITH THE STORM. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. TORRENTIAL RAIN IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4573 8867 4572 8816 4594 8810 4601 8867 $$ SKOWRONSKI
000 WWUS53 KGRB 292221 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 519 PM CDT TUE MAY 29 2007 WIC037-292230- /O.CON.KGRB.SV.W.0024.000000T0000Z-070529T2230Z/ FLORENCE WI- 519 PM CDT TUE MAY 29 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR FLORENCE COUNTY... AT 515 PM...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL. THIS STORM WAS LOCATED NEAR TIPLER...OR ABOUT 15 MILES SOUTH OF IRON RIVER...MOVING NORTHEAST AT 30 MPH. THE STORM SHOULD PASS JUST WEST OF THE TOWN OF FLORENCE AS IT MOVES INTO UPPER MICHIGAN. RADAR INDICATED THAT THE STORM HAD WEAKENED A LITTLE IN THE PAST 10 MINUTES. HOWEVER...IT STILL APPEARED STRONG ENOUGH TO PRODUCE HAIL AND DANGEROUS LIGHTNING. IF OUTDOORS...MOVE INSIDE AND STAY AWAY FROM WINDOWS. LAT...LON 4573 8867 4572 8816 4594 8810 4601 8867 $$ SKOWRONSKI
000 WWUS53 KGRB 292230 SVSGRB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 529 PM CDT TUE MAY 29 2007 WIC037-292239- /O.EXP.KGRB.SV.W.0024.000000T0000Z-070529T2230Z/ FLORENCE WI- 529 PM CDT TUE MAY 29 2007 ...THE SEVERE THUNDERSTORM WARNING FOR FLORENCE COUNTY EXPIRES AT 530 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED. GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH THE STORM. IT WILL PASS JUST WEST OF THE TOWN OF FLORENCE AS IT SHIFTS NORTHEAST INTO UPPER MICHIGAN. LAT...LON 4573 8867 4572 8816 4594 8810 4601 8867 $$ SKOWRONSKI
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 3:45 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, May 29, 3:45 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT TUE MAY 29 2007 .SHORT TERM...TONIGHT AND WEDNESDAY. SHOWERS AND THUNDERSTORMS ARE THE MAIN CONCERNS THROUGH WEDNESDAY. MORNING SOUNDINGS FROM AROUND THE AREA INDICATED CONVECTIVE TEMPERATURES MAINLY AROUND 80 DEGREES. SHOWERS DEVELOPED BY MIDDAY AS IT WARMED TO NEAR CONVECTIVE TEMPERATURES. MESOANALYSIS FROM EARLY THIS AFTERNOON HAD SFC TO 3 KM LAPSE RATES IN THE 7.5 TO 8.5 C/KM RANGE AWAY FROM THE LAKESHORE COUNTIES. THE WESTERN PART OF THE FORECAST AREA HAD SBCAPES AROUND 1200 J/KG...MUCAPES IN THE 1200-1600 J/KG RANGE ALONG WITH <25 J/KG OF CIN. 700-500 MB LAPSE RATES WERE MAINLY 5.5 TO 6 C/KM. WOULD EXPECT MUCH OF THE CONVECTION TO DIMINISH OR END AROUND SUNSET SINCE SHORT WAVE ENERGY AHEAD OF THE CLOSED MID LEVEL CIRCULATION OVER THE PLAINS WAS MAINLY WEST OF THE FORECAST AREA. THUS...HAVE KEPT A CHANCE IN THE NORTHWEST WHERE INSTABILITY WAS GREATER AND SOME SHORT WAVE ENERGY MAY KEEP CONVECTION GOING DURING THE NIGHT. AS THE SYSTEM MOVES CLOSER ON WEDNESDAY...HAVE SPREAD POPS ACROSS THE ENTIRE AREA BY AFTERNOON. .LONG TERM...WEDNESDAY NIGHT THRU NEXT MONDAY. MODELS FORECAST UPPER LOW TO MOVE VERY SLOWLY EAST OVER THE NEXT SEVERAL DAYS. THE COMBINATION OF DIFFLUENT UPPER FLOW...LOW LEVEL MOISTURE AND AFTERNOON HEATING SHOULD COMBINE FOR SCATTERED THUNDERSTORMS EACH DAY...ESPECIALLY IN THE AFTERNOON AND EVENING. SUNDAY AND SUNDAY NIGHT LOOK MOST LIKELY TO BE DRY WITH WEAK SURFACE HIGH AND NORTHWEST UPPER FLOW. .AVIATION...SCATTERED THUNDERSTORMS WILL DIMINISH THIS EVENING WITH LOSS OF SURFACE HEATING. OTHERWISE EXPECT VFR CIGS AND VSBYS WITH MAYBE A FEW HOURS OF 5SM HZ FOR A FEW HOURS WEDNESDAY MORNING AFTER SUNRISE. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, May 29, 5:45 AM CDT, 11 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CDT TUE MAY 29 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 545 AM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE EACH DAY FROM WEDNESDAY THROUGH SATURDAY. IF ENOUGH DAYTIME HEATING CAN OCCUR ON WEDNESDAY...ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL MAY DEVELOP. WHILE ADDITIONAL THUNDERSTORMS ARE ANTICIPATED THURSDAY THROUGH SATURDAY... THEY ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ASSOCIATED WITH A COLD FRONT ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TO BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-564-301100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 545 AM CDT TUE MAY 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT AN ISOLATED THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON AND EVENING HOURS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. AS LOW LEVEL MOISTURE INCREASES TODAY AND TONIGHT PATCHY FOG MAY DEVELOP ALONG THE NEARSHORE WATERS. VISIBILITIES MAY DROP BELOW A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE ALSO POSSIBLE WEDNESDAY THROUGH SATURDAY...AND AGAIN ON MONDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. TDH/KALLAS WEATHER.GOV/GREENBAY
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.